MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY¿ ELECTROPHYSIOLOGY CATHETERS, DECAPOLAR, 6F; CATHETER, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY¿ ELECTROPHYSIOLOGY CATHETERS, DECAPOLAR, 6F; CATHETER, ELECTRODE RECORDING
Model Number IBI-81102
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, the surface of the catheter was twisted, exposing the wire.The catheter was replaced and the procedure was completed with no adverse patient consequences.
 
Additional Manufacturer Narrative
One decapolar, inquiry steerable diagnostic catheter was received for evaluation.During the investigation, multiple bends were noted throughout the shaft of the catheter and electrode 5 had been displaced from its original position, exposing the conductor wire.Catheter electrode 5 broke the conductor wire spot weld and adhesive joint; displaced from its groove and moved to electrode 4.Electrode 5 left a groove mark on its original assembly position and, adhesive was noted.Dissection of the kinked sections of the catheter revealed that the flat and the activation wires were kinked at the same place of the shaft kinks.The investigation concluded that the catheter was severely damaged and the displacement of the electrode from its assembly position is consistent with the manipulation of the catheter during use.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with abbott specifications and procedures.The cause of the reported damage is consistent with damage during use.

Brand Name
INQUIRY¿ ELECTROPHYSIOLOGY CATHETERS, DECAPOLAR, 6F
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7828600
Report Number3008452825-2018-00289
Device Sequence Number11371090
Product Code DRF
UDI-Device Identifier05414734302968
UDI-Public05414734302968
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberIBI-81102
Device Catalogue NumberIBI-81102
Device Lot Number6372183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1